MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subgaleal (2603)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subgaleal hemorrhage, a bleed that occurs between the scalp aponeurosis and the periosteum of the cranial bones is a known risk of any vacuum delivery.The literature reports an incidence of 1-4% of all vacuum deliveries.These bleeds have also been known to occur in infants delivered by forceps and rarely after spontaneous deliveries.They are more likely to occur with fetal hypoxia and underlying bleeding disorders, as well as after complicated deliveries.Last update received from the user facility was that the infant was discharged without further sequela or complications.Clinical innovations will continue to monitor this event and send an update if additional information is obtained.
 
Event or Problem Description
First time mom induced at 37 weeks and 2 days.No indication listed in chart for vacuum delivery, but sherry was told that the baby's heart rate dropped, and they were trying to hurry with the delivery.Very experienced clinician with kiwi.Procup used, unknown lot number (cup was not retained).No mention of position or station at time of cup application but was reported to be "high".Baby delivered with one pull, no pop-offs, very little effort required.Second day of life nursery noted head swelling and hematocrit drop.Ct showed a subgaleal hemorrhage.Baby was transferred to nicu and stabilized.Discharged home without sequelae several days later.

Brand Name
KIWI VACUUM DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key9335763
Report Number1722684-2019-00017
Device Sequence Number11387347
Product Code HDB
UDI-Device Identifier00814247020666
UDI-Public00814247020666
Combination Product (Y/N)N
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAC-6000S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;